Alert archive / Florida / Flash Flood Warnings in 1997
Flash Flood Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Dec 15, 1997, 12:58 PM EST for 4 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 1997, 12:58 PM EST (17:58 UTC)
- Expired
- Dec 15, 1997, 7:10 PM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Clay County, FL, Duval County, FL, Putnam County, FL, Saint Johns County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 9:38 AM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Dec 15, 9:38 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EST MON DEC 15 1997 THE IR IMAGE CONFIRMS THAT THE MESO-ETA SEEMS TO HAVE THE BEST HANDLE ON THIS EVENT. SFC LOW OVR THE ATLC OFFSHORE OF JAX LOOKS TO MOV CLOSER TO CSTLN TDY AS EFFECTS OF UPR LVL LOW SEEN IN THE WATER VAPOR IMAGE MOVS TWRDS THE SW. SFC PRES GRAD SHLD CONT TO TIGHTEN TDY W/ WNDS ALG THE CST IN THE 20 TO 30KT RANGE AND GUSTING. SEAS FM JAX BCH PIER IN THE 8 - 10 FOOT RANGE. RPTS FM ALG THE CST IN FLAGLER INDCG PORTION OF A FISHING PIER DESTORIED. IN NASSAU COUNTY... IN FERNANDINA... TWO BLOCKS ON OCEAN AVE BETWEEN 4TH AND 6TH STREET ARE UNDERWATER AS DUNES HAVE BROKEN. TIDES ARE CURRENTLY FALLING. MAY HAVE TO REVISIT THE PRBLM OF W/ CSTL FLOOD WARNING AGN NXT HIGH TIDE. SEVERAL PBLMS OF THE DAY... RAINFALL CONTG WITH A NE FLOW AND .3 TO .4 PER HOUR FM ACTVTY MOVG ONSHORE. SEVERAL RIVERS ARE RUNNING AT OR JUST ABV FLOOD STAGE THIS MRNG. GROUND" ACRS THE AREA ARE COMPLETELY SATURATED. WILL VISIT THE ZONES FOR UPDATES... AS POPS AND TEMPS WILL NEED SOME TWEAKING. K. KUYPER
In the hours before
Special weather statement, Dec 15, 11:46 AM EST, 1 hour 12 minutes before
AMZ435-450-452-454-470-472-474- FLZ024-025-033-038-GAZ154-166-150200- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1245 PM EST MON DEC 15 1997 ...GALE WARNING IN EFFECT ALONG THE COAST... ...HEAVY SURF ADVISORY THIS AFTERNOON AND TONIGHT... ...COASTAL FLOOD WATCH IN EFFECT THIS AFTERNOON AND TONIGHT... ...WIND ADVISORY IN EFFECT FOR DUVAL...NASSAU...ST JOHNS AND FLAGLER... ...LAKE WIND ADVISORY FOR HAMILTON...SUWANNEE...ALACHUA...BAKER... BRADFORD...CLAY...COLUMBIA...MARION...PUTNAM...AND UNION COUNTIES... ...FLOOD WATCH THROUGH TONIGHT FOR ALACHUA...BAKER...BRADFORD...CLAY... DUVAL...FLAGLER...MARION...NASSAU...PUTNAM...ST JOHNS AND UNION. A STRENGTHENING STORM SYSTEM LOCATED IN THE ADJACENT ATLANTIC WATERS ABOUT 100 MILES OFF THE COAST OF NORTHEAST FLORIDA WILL DRIFT WEST TODAY. GALE FORCE WINDS OF 40 MPH ARE EXPECTED TO DEVELOP ALONG THE COAST WITH SEAS 8 TO 10 FEET NEARSHORE AND UP TO 15 FEET OFFSHORE. TIDES ARE EXPECTED TO RUN AROUND 2 FEET ABOVE NORMAL WHICH WILL CAUSE SOME BEACH EROSION AND COASTAL FLOODING DURING TIMES OF HIGH TIDE. HEAVY SURF CONDITIONS WILL CONTINUE ALONG THE AREAS BEACHES THROUGH TONIGHT. RAIN ASSOCIATED WITH THIS STORM WILL RESULT IN PERIODS OF MODERATE TO HEAVY RAINFALL OVER SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. THE GROUND IS NEARLY SATURATED FROM RAIN OVER THE PAST SEVERAL DAYS AND STANDING WATER REMAINS IN MANY LOW LYING AREAS AND THOSE WITH POOR DRAINAGE. DITCHES AND SMALL STREAMS ARE NEAR BANKFULL AND HAVE NOT HAD TIME TO RECEDE. ADDITIONAL RAIN WILL INCREASE THE POSSIBILITY OF FLOODING...PARTICULARLY IN THOSE AFOREMENTIONED LOCATIONS. AREA RIVERS ARE APPROACHING OR ARE JUST ABOVE FLOOD STAGE NOW AND RESIDENTS ALONG AND NEAR THE RIVERS ARE URGED TO MONITOR THE LEVELS CAREFULLY. TEMPERATURES WILL CONTINUE TO RUN 15 TO 25 DEGREES BELOW SEASONAL AVERAGES THROUGH TUESDAY. THOSE GOING OUT TODAY SHOULD DRESS APPROPRIATELY TO PROTECT AGAINST THE COLD...WIND AND RAIN. EMERGENCY MANAGERS AND RESIDENTS SHOULD MAINTAIN A HIGH STATE OF READINESS THROUGH TUESDAY MORNING UNTIL THIS STORM BEGINS TO MOVE BACK TOWARDS THE EAST AND FURTHER OFFSHORE. . RAM
Special weather statement, Dec 15, 12:45 PM EST, 13 minutes before
AMZ435-450-452-454-470-472-474- FLZ024-025-033-038-GAZ154-166-150200- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1245 PM EST MON DEC 15 1997 ...GALE WARNING IN EFFECT ALONG THE COAST... ...HEAVY SURF ADVISORY THIS AFTERNOON AND TONIGHT... ...COASTAL FLOOD WATCH IN EFFECT THIS AFTERNOON AND TONIGHT... ...WIND ADVISORY IN EFFECT FOR DUVAL...NASSAU...ST JOHNS AND FLAGLER... ...LAKE WIND ADVISORY FOR HAMILTON...SUWANNEE...ALACHUA...BAKER... BRADFORD...CLAY...COLUMBIA...MARION...PUTNAM...AND UNION COUNTIES... ...FLOOD WATCH THROUGH TONIGHT FOR ALACHUA...BAKER...BRADFORD...CLAY... DUVAL...FLAGLER...MARION...NASSAU...PUTNAM...ST JOHNS AND UNION. A STRENGTHENING STORM SYSTEM LOCATED IN THE ADJACENT ATLANTIC WATERS ABOUT 100 MILES OFF THE COAST OF NORTHEAST FLORIDA WILL DRIFT WEST TODAY. GALE FORCE WINDS OF 40 MPH ARE EXPECTED TO DEVELOP ALONG THE COAST WITH SEAS 8 TO 10 FEET NEARSHORE AND UP TO 15 FEET OFFSHORE. TIDES ARE EXPECTED TO RUN AROUND 2 FEET ABOVE NORMAL WHICH WILL CAUSE SOME BEACH EROSION AND COASTAL FLOODING DURING TIMES OF HIGH TIDE. HEAVY SURF CONDITIONS WILL CONTINUE ALONG THE AREAS BEACHES THROUGH TONIGHT. RAIN ASSOCIATED WITH THIS STORM WILL RESULT IN PERIODS OF MODERATE TO HEAVY RAINFALL OVER SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. THE GROUND IS NEARLY SATURATED FROM RAIN OVER THE PAST SEVERAL DAYS AND STANDING WATER REMAINS IN MANY LOW LYING AREAS AND THOSE WITH POOR DRAINAGE. DITCHES AND SMALL STREAMS ARE NEAR BANKFULL AND HAVE NOT HAD TIME TO RECEDE. ADDITIONAL RAIN WILL INCREASE THE POSSIBILITY OF FLOODING...PARTICULARLY IN THOSE AFOREMENTIONED LOCATIONS. AREA RIVERS ARE APPROACHING OR ARE JUST ABOVE FLOOD STAGE NOW AND RESIDENTS ALONG AND NEAR THE RIVERS ARE URGED TO MONITOR THE LEVELS CAREFULLY. TEMPERATURES WILL CONTINUE TO RUN 15 TO 25 DEGREES BELOW SEASONAL AVERAGES THROUGH TUESDAY. THOSE GOING OUT TODAY SHOULD DRESS APPROPRIATELY TO PROTECT AGAINST THE COLD...WIND AND RAIN. EMERGENCY MANAGERS AND RESIDENTS SHOULD MAINTAIN A HIGH STATE OF READINESS THROUGH TUESDAY MORNING UNTIL THIS STORM BEGINS TO MOVE BACK TOWARDS THE EAST AND FURTHER OFFSHORE. . RAM
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 12:58 PM EST | Flash Flood Warning | JAX | Flagler | 6 hr |
| Dec 15, 12:58 PM EST | Flash Flood Warning | JAX | Nassau | 6 hr |
| Dec 15, 12:58 PM EST | Flash Flood Warning | JAX | Clay, Duval, Flagler, Putnam, Saint Johns | 6 hr |
Nearby
Flash Flood Warnings in Florida, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.